MAUDE Adverse Event Report: STERILMED, INC. CATHETER EZ STEER BI-DIRECTIONAL CS DEFECTABLE CURVE TYPE: F-J 12 PIN AUTO ID; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. CATHETER EZ STEER BI-DIRECTIONAL CS DEFECTABLE CURVE TYPE: F-J 12 PIN AUTO ID; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number BIOBD710FJ282CT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc, or its employees that the report constitutes an admission that the product, sterilmed, inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a catheter ez steer bi-directional cs defectable curve type: f-j 12 pin auto id and an issue occurred of foreign matter inside the packaging.It was reported that the reprocessed catheter (catheter ez steer bi-directional cs defectable curve type: f-j 12 pin auto id) was dirty upon opening the package.It had blood on it when it was opened.The catheter was replaced and that resolved the issue.The procedure continued.There was no patient consequence reported.Additional information was received.The blood was observed near the handle.It was inside the sterile package.It was described as dried blood.There was no patient consequence as it was caught before it was introduced into the sterile field.The event was assessed as mdr reportable for foreign matter inside the packaging.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a catheter ez steer bi-directional cs defectable curve type: f-j 12 pin auto id and an issue occurred of foreign matter inside the packaging.It was reported that the reprocessed catheter (catheter ez steer bi-directional cs defectable curve type: f-j 12 pin auto id) was dirty upon opening the package.It had blood on it when it was opened.The catheter was replaced and that resolved the issue.The procedure continued.There was no patient consequence reported.Additional information was received.The blood was observed near the handle.It was inside the sterile package.It was described as dried blood.There was no patient consequence as it was caught before it was introduced into the sterile field.The device evaluation was completed on 11-apr-2023.The device was returned to sterilmed for further investigation.A non-sterile reprocessed ez steer bi-directional cs catheter was received contained in the decontamination bag.Upon receipt of the catheter, visual inspection was performed, and it revealed that the catheter was returned with no apparent damage.The tag id attached to the catheter indicated that it had been reprocessed one (1) time.The issue documented that the catheter had blood residues near the handle could not be confirmed since the product was received without any foreign matter.No additional evidence was provided showing the alleged issue.A review of manufacturing documentation associated with the lot 2182815 revealed that there were no internal actions related to device manufacture or inspection.As part of sterilmed¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% visual inspection to detect the presence of contaminants during the reprocessing cycle.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The sterilmed product analysis lab received the device for evaluation on 04-apr-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CATHETER EZ STEER BI-DIRECTIONAL CS DEFECTABLE CURVE TYPE: F-J 12 PIN AUTO ID
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16549968
Report Number2134070-2023-00007
Device Sequence Number20319917
Product Code NLH
UDI-Device Identifier10888551005944
UDI-Public10888551005944
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K121158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberBIOBD710FJ282CT
Device Catalogue NumberBIOBD710FJ282CT
Device Lot Number2182815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/04/2023
04/11/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/10/2023
04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown